Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 95, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 25, 2007, 1:25 PM CDT for Brooks County, Texas. It was in force for 95 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 1:25 PM CDT (18:25 UTC)
- Expired
- Jul 25, 2007, 3:00 PM CDT
- In force
- 95 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:30 PM CDT | FLASH FLOOD | Falfurrias, TX | THREE CITY STREETS BARRICADED DUE TO HIGH WATER. |
| Jul 25, 1:45 PM CDT | FLASH FLOOD | 1 E Falfurrias, TX | WATER COVERING THE INTERSECTION OF HIGHWAY 285 AND FM 1418. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 251825 FFWBRO TXC047-252000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 125 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF FALFURRIAS... * UNTIL 300 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR FALFURRIAS...MOVING NORTH AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2700 9839 2691 9805 2755 9785 2761 9820 $$ GB
1 follow-up statement
000 WGUS74 KBRO 251934 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 234 PM CDT WED JUL 25 2007 TXC047-252000- BROOKS TX- 234 PM CDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHERN BROOKS COUNTY... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FALFURRIAS...MOVING NORTH AT 10 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2700 9839 2691 9805 2755 9785 2761 9820 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:09 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 25, 12:09 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1209 PM CDT WED JUL 25 2007 .DISCUSSION...QUICK UPDATE WILL BE ISSUED FOR EXPANSION OF THE FLASH FLOOD WATCH...ADDED BROOKS COUNTY. && .PREV DISCUSSION...ISSUED 1027 AM CDT WED JUL 25 2007...UPPER LOW OVER SOUTH TEXAS THIS MORNING IS HELPING TO KICK OFF SOME SCATTERED THUNDERSTORMS ACROSS THE NORTHERN COUNTIES. IN ADDITION...SHOWERS CONTINUE MOVING OVER THE COASTAL WATERS. THIS MORNINGS SOUNDING SHOWS A PWAT OF 1.92 INCHES. FLASH FLOOD WATCH REMAINS POSTED FOR THE WESTERN COUNTIES THROUGH TONIGHT DUE TO RECENT RAINFALL AND EXPECTED HEAVY RAINFALL TODAY. NO UPDATES TO THE FORECAST ARE PLANNED THIS MORNING. MARINE...OFFSHORE BUOY 20 AT 7 AM REPORTED SOUTHEAST WINDS AT 10 KNOTS WITH SEAS AT 2 FEET AND A 4 SECOND PERIOD. WIND AND SEAS REMAIN LIGHT AND LOW THIS MORNING ACROSS THE WESTERN GULF. FORECAST INDICATE THAT THE PRESSURE GRADIENT SHOULD BEGIN TO TIGHTEN LATER TODAY THROUGH THURSDAY AS A MID LEVEL LOW OVER THE RIO GRANDE PLAINS COMBINES WITH AN APPROACHING TROPICAL WAVE ACROSS THE SOUTHERN GULF AND A WEAK SURFACE RIDGE ACROSS THE GULF SOUTH STATES. WINDS AND SEAS INCREASE TO MODERATE LEVELS...STAYING BELOW SMALL CRAFT ADVISORY CONDITIONS...THURSDAY AND THEN LOWER SLIGHTLY BY SATURDAY. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE JUST SOUTHEAST OF THE LOWER TEXAS COASTAL WATERS AS THE LEADING EDGE OF A TROPICAL WAVE TRACKS WEST TO NORTHWEST. A LARGER AREA OF DISTURBED WEATHER OVER THE BAY OF CAMPECHE...ALSO MOVING IN A GENERAL NORTHERLY DIRECTION...WILL BE CLOSELY MONITORED FOR TROPICAL DEVELOPMENT. AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES ACROSS THE COASTAL COUNTIES AND THE LOWER RIO GRANDE VALLEY AND OVERCAST CONDITIONS IN THE WESTERN COUNTIES CAN BE EXPECTED THROUGH MIDDAY. CEILINGS AND VISIBILITIES WILL TEMPORARILY LOWER TO MVFR CONDITIONS AS SHOWERS AND THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS AFTERNOON...PERSISTING ACROSS THE WESTERN HALF OF DEEP SOUTH TEXAS THROUGH THE EVENING. SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME MORE WIDESPREAD ON THURSDAY WITH LOWERING CEILINGS SPREADING EAST TO WEST AS TROPICAL MOISTURE DEEPENS THROUGHOUT DEEP SOUTH TEXAS. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TXZ248>250-252. GM...NONE. SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...59/GB HMT/MESOSCALE.....CAMPBELL THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 25, 12:45 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1245 PM CDT WED JUL 25 2007 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1245 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH TO NORTH ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...STARR...BROOKS AND JIM HOGG COUNTIES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE REMAINS A GOOD CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SATURDAY. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED FOR ALL OF DEEP SOUTH TEXAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:09 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 2 hr |
| Jul 24, 10:50 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Jul 25, 4:34 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 days |
| Jul 25, 2:55 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo | 95 min |
| Jul 25, 4:28 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo | 92 min |
| Jul 25, 6:06 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 84 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.